Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 416, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 11:08 PM CDT for Loup County, Rock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 11:08 PM CDT (04:08 UTC)
- Expired
- Aug 25, 2005, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260408 SVRLBF NEC115-149-260445- /O.NEW.KLBF.SV.W.0416.050826T0408Z-050826T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1108 PM CDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1145 PM CDT * AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ROSE...OR ABOUT 16 MILES NORTHEAST OF BREWSTER...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSE BY 1115 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923 $$ DDB
2 follow-up statements
000 WWUS53 KLBF 260435 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 PM CDT THU AUG 25 2005 NEC115-149-260445- /O.CON.KLBF.SV.W.0416.000000T0000Z-050826T0445Z/ LOUP NE-ROCK NE- 1135 PM CDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHERN ROCK AND NORTHERN LOUP COUNTIES... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF ROSE...OR ABOUT 22 MILES NORTH OF TAYLOR...MOVING EAST AT 30 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923 $$ DDB
000 WWUS53 KLBF 260444 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1144 PM CDT THU AUG 25 2005 NEC115-149-260454- /O.EXP.KLBF.SV.W.0416.000000T0000Z-050826T0445Z/ LOUP NE-ROCK NE- 1144 PM CDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK AND NORTHERN LOUP COUNTIES EXPIRES AT 1145 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:06 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Aug 25, 3:06 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT THU AUG 25 2005 .DISCUSSION... STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG. CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25 MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND 4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S. && LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9PM MDT) FOR SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS ...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN WESTERN NEBRASKA. && POWER
Hazardous weather outlook, Aug 25, 3:51 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT THU AUG 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 25, 7:43 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 E ROSCOE 41.13N 101.58W
08/25/2005 0.88 INCH KEITH NE PUBLIC
&&
13Local storm report, Aug 25, 7:48 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 33 S MERRIMAN 42.44N 101.70W
08/25/2005 0.88 INCH CHERRY NE PUBLIC
&&
JSWEETSpecial weather statement, Aug 25, 8:32 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 PM CDT THU AUG 25 2005 NEZ006>010-260700- BOYD-BROWN-HOLT-KEYA PAHA-ROCK- 832 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 745 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 746 UNTIL 2 AM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THE NEW WATCH INCLUDES 5 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... BROWN... HOLT... KEYA PAHA... ROCK... THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL... SPENCER AND SPRINGVIEW. NEZ025>029-037>038-071-260700- BLAINE-CUSTER-FRONTIER-GARFIELD-LOGAN-LOUP-THOMAS-WHEELER- 832 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 746 IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN CENTRAL NEBRASKA CUSTER... IN NORTH CENTRAL NEBRASKA BLAINE... GARFIELD... LOUP... THOMAS... WHEELER... IN SOUTHWEST NEBRASKA FRONTIER... IN WEST CENTRAL NEBRASKA LOGAN... THIS INCLUDES THE CITIES OF...BARTLETT...BROKEN BOW...BURWELL... CURTIS...DUNNING...EUSTIS...STAPLETON...TAYLOR AND THEDFORD. NEZ004>005-022>024-035>036-056>059-069>070-260300- ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH- LINCOLN-MCPHERSON-PERKINS-SHERIDAN- 832 PM CDT THU AUG 25 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL NEBRASKA CHERRY... IN SOUTHWEST NEBRASKA CHASE... HAYES... KEITH... LINCOLN... PERKINS... IN THE EASTERN PANHANDLE OF NEBRASKA DEUEL... GARDEN... SHERIDAN... IN WEST CENTRAL NEBRASKA ARTHUR... GRANT... HOOKER... MCPHERSON... THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL... GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Aug 25, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| Aug 25, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 32 min |
| Aug 25, 8:48 PM CDT | Tornado Warning | LBF | Cherry | 42 min |
| Aug 25, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.